Jump to content
CrazyBoards.org

Recommended Posts

Hey all,

First post here, so I'll get into it. I've been Diagnosed Bi Polar since a late teen. I've had some temporary relief, many doctors and some terrible effects from medication/episodes.

All in all at the moment I was released from the psych ward several months ago in NC, where i lived on my own for almost 6 years, while now being shipped back to my mom's in VA at age 27.

I am getting older and am being affected more and more with my Bi-Polar swings, severe anxiety, occasional sounds and negative voices and now anger. I'm seeing public health center now and they've kept me on Lithium and started me on now up to 80mg of Latuda and have cut me from my 0.5 Clonazapam... While in the hospital, they weened me off of my Effexor and Lamictal, which didnt seem to be helping and giving me mania. My Issue now is I miss the Mania, I've been severely depressed, anxious and angry. I am aware the move home and the whole situation of being uprooted of living on my own hasn't helped, but it's been months now and the Latuda has seemed to make these worse as they increased. I see my pdoc tomorrow to see, but wanted to hear some insight from some folks who have either shared my side effects or have had success on this combo. I just feel the Latuda is keeping me depressed and lethargic.

Thanks for the  support everyone

Share this post


Link to post
Share on other sites

I'm on this combo too. It isn't really working for me either. I'm not sure if it has made me worse. Since being on Latuda, Parnate, Serax, TMS nd ECT over the last few months I don't have interest in or get pleasure from barely anything.

Share this post


Link to post
Share on other sites

@mcjimjam glad to hear it's not just me. It's mainly just brought my depression on bad, which before i was having terrible Mania.

I see the pdoc tomorrow and have taken notes this time, so I can actually get my concerns heard. Will report back.

Thanks for the response

Share this post


Link to post
Share on other sites

My personal opinion is that Lithium can cause the anhedonia, but pdocs generally don't seem to agree. I was on it for a year, and when I finally stopped it, my tdoc said she noticed a brightening in my mood and I seemed happier, even though consciously I wasn't aware of being any different. She said it was a marked difference and started pointing out things I was doing differently that I just didn't notice. Lithium had dulled me out and given me a flat affect too. Things weren't going well at the time, so I just chalked it up to life being difficult, but I wasn't really happy on Lithium either.

Just my own experience...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Bubble
      I discovered something, and I hope the discovery will help other people who have dizziness/nausea issues with Latuda.
      I've been taking Latuda for about 2 years, and one of my biggest struggles with it is that it made me feel like garbage about an hour after I took it. I have to describe the feeling as "dizzy" even though that doesn't fully describe the feeling - I felt horrible, like I had the worst sort of flu, plus nauseous on top of it. It was bad enough that after almost 2 years on it, I was still considering going back to Seroquel. It doesn't matter if I take it with a massive meal, it still makes me feel like shit.
      Then I discovered what was leading to the horrible dizziness/nausea: extreme light sensitivity. It was the light from my husband's dimmed iPad, which he uses in the dark in bed every night before he goes to sleep. Even with a sleep mask on, the light from it leaking around the mask was enough to make me feel ill.
      I figured it out after using a SAD light too late in the day (too close to taking my Latuda dose) caused me to develop a migraine and puke.
      If you're getting dizzy/nauseous from the Latuda, try turning the lights off and making sure the room is as pitch black as possible before taking it, and don't expose yourself to ANY light - even a dimmed phone screen - after you take it. See if the dizziness/nausea goes away. For me, it did, but if I expose myself to any sort of light - especially blue light, like a tablet or phone or computer screen - I suddenly feel really terrible.
      Still not sure what to do about the terrible existential dread that the Latuda causes, but at least I solved one problem.
      I hope this helps somebody.
    • By misterL
      Hello - I've been on Lamictal (50 mg at night), Prozac (20 mgs in the morning) and on Klonopin (0.5 mg at night) for treating anxiety and depression. I've been on it for 4 years, and during the last 3 I got extreme fatigue and brain fog. It is now debilitating me - I could not go work. I will talk to my pdoc, however, I'm thinking to tapper of from Lamictal or Klonopin.
      I've read a lot of bad stuffs on the tappering of both and I'm now concerned; however, I can't keep the way I'm now.
      Is there someone at the same mix?
      Given the dosage and period I've been on it, what do you think I should tapper off?
       
      thanks
    • By Motoko
      So I recently went off antipsychotics after having been on them for nearly seven years.  They weren't helping with what I needed the most help with and I (and my shrink) suspected they were responsible for the anhedo'nic malaise I've been suffering from for years now.  At first I was resistant to get off them because I really thought I needed them, but then I ran out and didn't get it refilled for a couple of weeks and was like, "Hey, I don't feel DEAD inside."  And I wasn't suffering any bad effects from NOT taking them, so I figured I would just take them on as as-needed basis.  Which happens about once every two weeks.  I just get hamster wheel brain and have to shut it off.
      And so far that's been working out really well.  I'm curious how long it's taken for others who have gotten off them to get them out of your system.  I haven't taken any Haldol in over a month, but it was just in the last few days that I really felt like I'd "woken up".  I can write again.  I haven't written anything other than cryptic Facebook posts since 2014.  I've done nothing but read Facebook and the news and watch tv and movies since I quit my job four years ago, which I had to do because I couldn't function at it anymore.  I was constantly forgetting things and fucking up, it was awful.  Looking back I can't be sure if it's because of the illness or the meds.  I don't really care anymore.  I'm awake again.
      Thankfully my bipolar disorder isn't so severe that I need APs all the time anymore.  I think at first I did, but I've changed a lot over the last several years since I was diagnosed.  I don't have the same issues as I once did.  I'm a lot more stable.  I still take my other meds, mostly so I can sleep, since I also have a sleep disorder (a manageable one, thank the gods).  The meds kept me from doing the thing that was probably the healthiest thing I was doing for myself: meditating.  Now that I can focus and concentrate again, I can get back to a sitting practice, which gives me the mindfulness I need to stay on top of the little cues my brain gives me when I might be about to do something...off.
      It's nice not to be swimming in glue anymore.
    • By AyYiYikes
      How long has your longest depression lasted? Was given BP1 dx a few months ago after MDD initial dx. It seems this depression doesn’t lift. The mania is under control but it seems nearly a year for the depression. Have tried many ADs but they make me manic. I’ve at least been able to go back to work and not just curl up all day but I’m struggling. Hard to find any motivation and am pretty hopeless. I just had blood work done for Lithium levels as I increased it over a month ago per pdoc’s orders and level stayed the same. TSH is up past normal now so wondering if thyroid may be causing some of it. I called dr’s office to see if I should get on thyroid med but no reply yet. Thanks.
    • By AyYiYikes
      Has anyone had migraines with aura (I call them sparkly amoebas) on lithium? Nothing new, just increased lithium per pdoc a few weeks back. Maybe it’s a coincidence. I’ve had 3 in 2 days. Had them a few times years ago but not since. It really messes up my vision and hurts so I stayed home from work. It then morphs into just a headache. I’m drinking lots of water. High stress at work, as usual.
×